Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 53, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 9, 2015, 7:46 PM EDT for Cumberland County, North Carolina. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2015, 7:46 PM EDT (23:46 UTC)
- Expired
- Jun 9, 2015, 8:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Cumberland County, NC
The radar
The Raleigh/Durham radar (KRAX), 86 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 8:10 PM EDT | TSTM WND DMG | 1 W Hope Mills, NC | TREE DOWN ON ROCKFISH ROAD |
| Jun 9, 8:20 PM EDT | TSTM WND DMG | 3 Nw Hope Mills, NC | TREE DOWN ON FISHER ROAD. TIME ESTIMATED BY RADAR. |
| Jun 9, 8:20 PM EDT | TSTM WND DMG | 3 Nw Hope Mills, NC | TREE DOWN ON ROCKFISH ROAD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
205 WUUS52 KRAH 092346 SVRRAH NCC051-100030- /O.NEW.KRAH.SV.W.0053.150609T2346Z-150610T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 746 PM EDT TUE JUN 9 2015 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA... * UNTIL 830 PM EDT * AT 746 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR FAYETTEVILLE...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... FAYETTEVILLE...HOPE MILLS...STEDMAN...AUTRYVILLE...CEDAR CREEK... VANDER AND BUSHY LAKE NATURAL AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS GENERATED BY DAMAGING WINDS CAN BE DEADLY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3488 7892 3504 7908 3505 7867 3486 7858 TIME...MOT...LOC 2346Z 267DEG 16KT 3499 7888 $$ GIH
2 follow-up statements
798 WWUS52 KRAH 100021 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 821 PM EDT TUE JUN 9 2015 NCC051-100030- /O.CON.KRAH.SV.W.0053.000000T0000Z-150610T0030Z/ CUMBERLAND NC- 821 PM EDT TUE JUN 9 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR SOUTHERN CUMBERLAND COUNTY... AT 821 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF FAYETTEVILLE...MOVING SOUTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... FAYETTEVILLE...HOPE MILLS...STEDMAN...AUTRYVILLE...CEDAR CREEK... VANDER AND BUSHY LAKE NATURAL AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS GENERATED BY DAMAGING WINDS CAN BE DEADLY. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3488 7892 3504 7908 3505 7867 3486 7858 TIME...MOT...LOC 0021Z 301DEG 25KT 3495 7884 $$ GIH
004
WWUS52 KRAH 100030
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
830 PM EDT TUE JUN 9 2015
NCC051-100038-
/O.EXP.KRAH.SV.W.0053.000000T0000Z-150610T0030Z/
CUMBERLAND NC-
830 PM EDT TUE JUN 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CUMBERLAND COUNTY
WILL EXPIRE AT 830 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER... GUSTY WINDS OVER 40 MPH REMAIN POSSIBLE ACROSS
CUMBERLAND COUNTY THROUGH 930 PM... AS STORMS CONTINUE TO BUILD
AROUND THE AREA.
LAT...LON 3488 7892 3504 7908 3505 7867 3486 7858
TIME...MOT...LOC 0027Z 267DEG 16KT 3495 7884
$$
GIHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 7:46 PM EDT, 0 minutes earlier.
Area forecast discussion, Jun 9, 7:46 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 746 PM EDT TUE JUN 9 2015 .SYNOPSIS...A COLD FRONT IS MOVING THROUGH THE AREA FROM THE NORTHWEST THIS EVENING AND IS EXPECTED TO WASH OUT ON WEDNESDAY. UPPER LEVEL RIDGING WILL THEN BUILD OVER THE REGION THROUGH THE END OF THIS WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 325 PM TUESDAY... WEAK MID LEVEL SHEAR AXIS INTERACTING WITH THE MOIST UNSTABLE AIR MASS RESIDING OVER THE COASTAL PLAIN AND SANDHILLS HAS TRIGGERED SCATTERED CONVECTION OVER THIS REGION. THESE SHOWERS AND STORMS WILL BE MOST CONCENTRATED SOUTHEAST OF A LINE FROM LAURINBURG-WILSON. A SECONDARY BATCH OF ISOLATED CONVECTION MAY DEVELOP IN VICINITY OF THE TRIAD REGION AFTER 22Z...BUT AGAIN COVERAGE EXPECTED TO BE ISOLATED. BULK OF CONVECTION WILL DIMINISH WITH LOSS OF HEATING...THOUGH LINGERING SHEAR AXIS IN VICINITY OF SE COUNTIES MAY ALLOW A FEW SHOWERS TO PERSIST UNTIL MIDNIGHT OR A LITTLE LATER. EXPECT AREAS OF LOW CLOUDS AND PATCHY FOG TO DEVELOP OVERNIGHT...MAINLY OVER THE SANDHILLS AND COASTAL PLAIN COUNTIES. DO NOT EXPECT WIDESPREAD VISIBILITIES TO LOWER BELOW A MILE. && .SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/... AS OF 325 PM TUESDAY... WEDNESDAY...WEAK SHEAR AXIS WILL LINGER OVER OUR EASTERN PERIPHERY THOUGH DEEPER MOISTURE PROJECTED TO LIE CLOSER TO THE COAST AND NEAR THE SC BORDER. STRONG HEATING WILL RESULT IN A SLIGHTLY UNSTABLE AIR MASS WHICH SHOULD SUPPORT THE DEVELOPMENT OF ISOLATED-SCATTERED CONVECTION..MAINLY EAST OF I-95. AFTERNOON HIGH TEMPS SIMILAR TO TODAY...WELL INTO THE 80S TO AROUND 90. WEDNESDAY NIGHT...MID-UPPER LEVEL HEIGHTS BEGIN TO EXTEND/BUILD ACROSS OUR REGION IN RESPONSE TO STRENGTHENING ANTI-CYCLONE OVER THE FL PENINSULA/BAHAMAS. SUBSIDENCE INVERSION ALOFT WILL TRAP MOISTURE CLOSE TO THE SURFACE. THIS...IN CONJUNCTION WITH WEAK BUT PERSISTENT SLY SFC FLOW...SHOULD CAUSE AREAS OF LOW CLOUDS AND FOG TO DEVELOP OVERNIGHT/EARLY THURSDAY MORNING. && .LONG TERM /THURSDAY THROUGH TUESDAY/... AS OF 200 PM TUESDAY... A MID/UPR RIDGE WILL BUILD ACROSS THE SE STATES FROM THE WESTERN ATLANTIC DURING THE PERIOD...WITH A 593 DAM 500MB RIDGE CENTERED OVER GA/SC BY TUESDAY. THE MAIN WEATHER STORY DURING THIS TIME WILL BE INCREASED HEAT AND HUMIDITY...WITH PERHAPS AN INCREASE IN HEAT- RELATED IMPACTS TO AREA RESIDENTS AND ESP OUTDOOR WORKERS DUE TO THE FIRST-OF-THE-SEASON PROLONGED STRING OF DAYS OF 90-95+ DEGREE HEAT WITH HEAT INDICES APPROACHING 100. LOWS EACH NIGHT IN LOWER 70S. IN TERMS OF PRECIP CHANCES...MAJOR SYNOPTIC SCALE FORCING WILL BE LACKING LATE IN THE WEEK AND EARLY WEEKEND...SO THE BEST CHANCE FOR MAINLY DIURNAL SHOWERS/TSTMS WILL BE CLOSER TO THE COAST ALONG THE SEA BREEZE AND TO OUR WEST NEAR THE MOUNTAINS...THUS WILL KEEP DAYTIME POPS NEAR OR BELOW CLIMO VALUES. HOWEVER...LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK...MODELS HINT THAT A SERIES OF SHORT WAVES RIDING OVER THE TOP OF THE RIDGE MAY DROP SOUTH ACROSS THE MID ATLANTIC REGION...OR PERHAPS OVER THE CAROLINAS...WHICH WOULD INCREASE OUR RAIN CHANCES WITH EACH PASSING ONE. THE GFS STILL SEEMS A LITTLE AGGRESSIVE PUSHING A COLD FRONT THIS FAR SOUTH SUNDAY INTO MONDAY...BUT NONETHELESS...THE AFOREMENTIONED SHORT WAVES SHOULD GIVE US AT LEAST CHANCE POPS LATE IN THE WEEKEND OR EARLY NEXT WEEK. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... AS OF 745 PM TUESDAY... 24-HOUR TAF PERIOD: SHOWERS AND THUNDERSTORMS REMAIN LARGELY ALONG THE NC/SC BORDER...MAINLY IMPACTING KFAY AND NEARBY TERMINALS...AND WHICH WILL LINGER ACROSS THAT PART OF THE AREA FOR ANOTHER COUPLE OF HOURS. HAVE SEEN REDUCED VISIBILITIES TO 1/2 SM AND CIGS AR 800 FT WITH THESE STORMS. ELSEWHERE...AN ISOLATED SHOWER OR STORM IS POSSIBLE...BUT SHOULD HAVE RELATIVELY LITTLE IMPACT TO AVIATION. THE THUNDERSTORM ACTIVITY SHOULD SLOWLY DIMINISH AND MOVE SOUTH AND EAST BY AROUND MIDNIGHT. EXPECT VFR CONDITIONS FOR THE MAJORITY OF THE NIGHT...THOUGH MAY SEE AREAS OF STRATUS AGAIN DEVELOP. THE CHANCES FOR LOW CEILINGS APPEARS HIGHEST IN VICINITY OF KFAY AND KRWI WHERE THE SHOWER ACTIVITY HAS BEEN CONCENTRATED...AND POSSIBLY KRDU... WHERE SHOWER ACTIVITY OCCURRED EARLIER TODAY. LOWEST PROBABILITIES FOR SUB-VFR CIGS WILL BE IN THE VICINITY OF THE TRIAD TERMINALS WHERE VFR CONDITIONS MAY OCCUR ALL NIGHT INTO EARLY WEDNESDAY MORNING. LOOKING AHEAD: AN AREA OF HIGH PRESSURE ALOFT WILL STRENGTHEN OVER CENTRAL NC ON THURSDAY...AND PERSIST THROUGH THE END OF THE WEEK. THIS WEATHER FEATURE WILL LIMIT/INHIBIT MOST AFTERNOON CONVECTIVE DEVELOPMENT. THERE WILL STILL BE A DECENT CHANCE FOR EARLY MORNING MVFR FOG OR LOW CLOUDS EACH DAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...22 NEAR TERM...WSS SHORT TERM...WSS LONG TERM...RAH AVIATION...RAH/WSS
Hazardous weather outlook, Jun 9, 4:05 PM EDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 405 PM EDT TUE JUN 9 2015 NCZ008>011-025>028-040>043-073>078-083>086-088-089-100930- GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT- WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 405 PM EDT TUE JUN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE FIRST HEAT WAVE OF THE SEASON IS EXPECTED LATER IN THE WEEK. AFTERNOON TEMPERATURES IN THE LOW AND MID 90S COUPLED WITH A HUMID AIR MASS WILL RESULT IN HEAT INDICES 98-102 EACH AFTERNOON FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ007-021>024-038-039-100930- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH- 405 PM EDT TUE JUN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 9, 4:15 PM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
415 PM EDT TUE JUN 9 2015
NCZ078-089-092115-
SAMPSON NC-WAYNE NC-
415 PM EDT TUE JUN 9 2015
...A LINE OF STRONG THUNDERSTORMS WITH INTENSE LIGHTNING AND GUSTY
WINDS WILL AFFECT PORTIONS OF SAMPSON AND WAYNE COUNTIES UNTIL 515
PM EDT...
AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
GOLDSBORO TO 7 MILES NORTHEAST OF ELIZABETHTOWN...AND MOVING EAST AT
20 MPH.
WIND GUSTS UP TO 40 MPH AND FREQUENT DEADLY LIGHTNING ARE POSSIBLE
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...CLINTON...MOUNT OLIVE...MOUNT OLIVE...WALNUT CREEK...
HARRELLS...ROSEBORO...PIKEVILLE...GARLAND AND SALEMBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY! IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3462 7831 3467 7832 3484 7849 3504 7856
3534 7820 3535 7815 3539 7815 3553 7798
3554 7782 3543 7783 3538 7780 3534 7782
3518 7783 3515 7790 3519 7802 3519 7816
3490 7815 3474 7820 3471 7811 3460 7822
TIME...MOT...LOC 2014Z 265DEG 18KT 3541 7793 3469 7852
GIHSpecial weather statement, Jun 9, 5:17 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
517 PM EDT TUE JUN 9 2015
NCZ089-092215-
SAMPSON NC-
517 PM EDT TUE JUN 9 2015
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF CENTRAL SAMPSON COUNTY UNTIL 615 PM EDT...
AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS NEAR HARRELLS...OR 15 MILES
WEST OF WALLACE...MOVING EAST AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CLINTON...HARRELLS...ROSEBORO...GARLAND...SALEMBURG...TURKEY AND
IVANHOE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3458 7826 3461 7831 3467 7832 3470 7837
3475 7839 3478 7843 3481 7845 3484 7849
3490 7853 3501 7857 3507 7816 3490 7815
3474 7820 3471 7813 3472 7811 3471 7811
3468 7816 3455 7825
TIME...MOT...LOC 2117Z 250DEG 27KT 3470 7827
ELLISSpecial weather statement, Jun 9, 6:19 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
619 PM EDT TUE JUN 9 2015
NCZ088-089-092315-
CUMBERLAND NC-SAMPSON NC-
619 PM EDT TUE JUN 9 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EAST CENTRAL
CUMBERLAND AND CENTRAL SAMPSON COUNTIES UNTIL 715 PM EDT...
AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF GODWIN...OR 14 MILES EAST OF
FAYETTEVILLE...MOVING SOUTHEAST AT 15 MPH. OTHER STRONG STORMS WERE
LOCATED ELSEWHERE BETWEEN FAYETTEVILLE AND CLINTON.
HALF INCH HAIL... WIND GUSTS UP TO 40 MPH... AND INTENSE LIGHTNING
ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLINTON...ROSEBORO...STEDMAN...SALEMBURG...TURKEY AND AUTRYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
THIS THUNDERSTORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO
GROUND LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. IF
YOU CANNOT SEEK SHELTER INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE
SAFE SHELTER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3498 7870 3515 7865 3508 7816 3491 7815
3479 7837
TIME...MOT...LOC 2218Z 297DEG 14KT 3507 7865
GIHSpecial weather statement, Jun 9, 7:06 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
706 PM EDT TUE JUN 9 2015
NCZ088-089-100000-
CUMBERLAND NC-SAMPSON NC-
706 PM EDT TUE JUN 9 2015
...STRONG THUNDERSTORMS WITH GUSTY WINDS AND INTENSE LIGHTNING WILL
AFFECT PORTIONS OF SOUTHERN CUMBERLAND AND CENTRAL SAMPSON COUNTIES
UNTIL 800 PM EDT...
AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 6 MILES SOUTHWEST OF
FAYETTEVILLE TO 9 MILES SOUTH OF CLINTON... AND MOVING SOUTHEAST AT
25 MPH.
HALF INCH HAIL... WIND GUSTS UP TO 40 MPH... AND FREQUENT DEADLY
LIGHTNING ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...CLINTON...HARRELLS...HOPE MILLS...EASTOVER...
ROSEBORO...STEDMAN...GARLAND...SALEMBURG AND TURKEY... INCLUDING
INTERSTATE 95 NEAR AND SOUTH OF FAYETTEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
TAKE SHELTER INDOORS IMMEDIATELY! IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3458 7826 3461 7831 3467 7832 3470 7837
3475 7839 3485 7850 3485 7883 3483 7890
3489 7893 3493 7898 3510 7906 3504 7816
3490 7815 3474 7820 3471 7813 3472 7811
3471 7811 3468 7816 3455 7825
TIME...MOT...LOC 2304Z 333DEG 20KT 3501 7898 3487 7829
GIHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 12:38 AM EDT | Special Weather Statement | RAH | Davidson, Forsyth | 52 min |
| Jun 9, 12:46 AM EDT | Special Weather Statement | RAH | Durham, Granville, Wake | 59 min |
| Jun 9, 1:09 AM EDT | Special Weather Statement | RAH | Anson, Stanly | 51 min |
| Jun 9, 1:31 AM EDT | Special Weather Statement | RAH | Alamance, Chatham, Guilford, Orange, Randolph | 59 min |
| Jun 9, 1:42 AM EDT | Special Weather Statement | RAH | Montgomery, Moore, Richmond | 63 min |
| Jun 9, 2:27 AM EDT | Special Weather Statement | RAH | Durham | 63 min |
| Jun 9, 2:32 AM EDT | Special Weather Statement | RAH | Chatham, Harnett, Lee, Moore, Wake | 73 min |
| Jun 9, 4:15 PM EDT | Special Weather Statement | RAH | Sampson, Wayne | 60 min |
| Jun 9, 5:17 PM EDT | Special Weather Statement | RAH | Sampson | 58 min |
| Jun 9, 6:02 PM EDT | Areal Flood Advisory | RAH | Sampson | 3 hr |
| Jun 9, 6:19 PM EDT | Special Weather Statement | RAH | Sampson | 56 min |
| Jun 9, 7:06 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 54 min |
| Jun 9, 7:13 PM EDT | Areal Flood Advisory | RAH | Cumberland, Sampson | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.